Alert archive / New York / Special Weather Statements in 2012

Special Weather Statement, NWS Albany, NY

August 9, 2012Montgomery County, New York

NWS Albany, NY issued this special weather statement at Aug 9, 2012, 5:55 PM EDT for Montgomery County, New York. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2012, 5:55 PM EDT (21:55 UTC)
Expired
Aug 9, 2012, 6:30 PM EDT
In force
35 min
Issued by
NWS Albany, NY

County Montgomery County, NY

The radar

The Albany radar (KENX), 44 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.9 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 780 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
780 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
965 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

759 
WWUS81 KALY 092155
SPSALY

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
555 PM EDT THU AUG 9 2012

NYZ040-047-092230-
MONTGOMERY NY-SCHOHARIE NY-
555 PM EDT THU AUG 9 2012

...STRONG THUNDERSTORMS IN

  MONTGOMERY COUNTY IN EASTERN NEW YORK...
  SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...

AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...
FREQUENT LIGHTNING...AND HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM AMES TO 8 MILES NORTHWEST OF RICHMONDVILLE TO
23 MILES WEST OF RICHMONDVILLE...OR ALONG A LINE EXTENDING FROM 6
MILES SOUTHWEST OF CANAJOHARIE TO 12 MILES WEST OF COBLESKILL TO
HARTWICK...AND MOVING EAST AT 30 MPH.

THUNDERSTORMS WILL BE NEAR...
CANAJOHARIE...FORT PLAIN...SHARON SPRINGS AND AMES BY 600 PM EDT
FONDA BY 625 PM EDT
TRIBES HILL...COBLESKILL...CENTRAL BRIDGE AND RICHMONDVILLE BY 630 PM
EDT

LAT...LON 4292 7474 4299 7444 4298 7421 4275 7427
      4275 7431 4272 7428 4267 7430 4259 7465
      4265 7464 4274 7467 4283 7466 4286 7476
TIME...MOT...LOC 2155Z 255DEG 25KT 4286 7463 4269 7468
          4259 7497

$$

SNYDER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Aug 9, 4:03 PM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, Aug 9, 4:03 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
403 PM EDT THU AUG 9 2012

.SYNOPSIS...
A STALLED FRONTAL BOUNDARY WILL REMAIN OVER UPSTATE NEW YORK TONIGHT
AND FRIDAY. MEANWHILE...LOW PRESSURE WILL ORGANIZE OVER THE MIDWEST
TONIGHT...AND MOVE INTO THE EASTERN GREAT LAKES FRIDAY INTO SATURDAY
SATURDAY. THE COLD FRONT ASSOCIATED WITH THE STORM SYSTEM WILL
ADVANCE TOWARD OUR REGION REGION ON FRIDAY...AND CROSS THE REGION ON
SATURDAY. THIS WILL RESULT IN A PROLONGED THREAT FOR SHOWERS AND
THUNDERSTORMS THROUGH AT LEAST THE FIRST HALF OF THE WEEKEND...SOME
OF WHICH WILL PRODUCE HEAVY RAINFALL.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AS OF 400 PM...COVERAGE OF CONVECTION CONTINUES TO BE ISOLATED TO
SCATTERED ACROSS THE REGION LATE THIS AFTERNOON. IT APPEARS SURFACE
BASED HAS PEAKED AROUND 1500-2500 J/KG ACROSS THE AREA. THE HIGHER
MAGNITUDE OF INSTABILITY LIES ACROSS SOUTHERN AREAS...WHILE THE
LOWER VALUES CONTINUE TO BE LOCATED NORTH. HOWEVER...THE BEST DEEP
LAYER EFFECTIVE SHEAR OF 30-35 KT IS LOCATED OVER NORTHERN AREAS
WITH LESS SHEAR TO THE SOUTH. THIS CONTINUES TO RESULT IN A SETUP
WHERE BEST INSTABILITY/SHEAR DOES NOT OVERLAP. THAT BEING
SAID...CONSIDERABLE MOISTURE...INSTABILITY...AND LIFT ASSOCIATED
WITH A STALLED FRONTAL BOUNDARY WILL CONTINUE TO LEAD TO SCATTERED
THUNDERSTORMS ACROSS THE AREA. COVERAGE A BIT LESS THAN PREVIOUS
FORECAST LIKELY DUE TO ABSENCE OF ANY SIGNIFICANT UPPER LEVEL
FEATURE.

A FEW OF THE STORMS MAY BE SEVERE...WITH DAMAGING WIND GUSTS DUE TO
WET MICROBURSTS THE MAIN THREAT ALTHOUGH LARGE HAIL CANNOT BE RULED
OUT WITH TALLER UPDRAFTS. WILL HAVE TO SEE IF COLD POOL ORGANIZATION
WILL TAKE PLACE WITH ANY CLUSTERS OF CELLS...WHICH COULD RESULT IN
AN ENHANCED WIND DAMAGE THREAT IN SOME AREAS. SLOW MOVING STORMS
WILL ALSO HAVE THE POTENTIAL TO PRODUCE HEAVY LOCALIZED HEAVY
RAINFALL. CONVECTION SHOULD LAST INTO THE EVENING BEFORE SOME LOW
LEVEL STABILIZATION TAKES PLACE AFTER DARK.

OVERNIGHT...AN UPPER LEVEL LOW WILL CLOSE OFF AT 500 MB NEAR
MICHIGAN. THIS WILL INDUCE A SURFACE LOW TO SPAWN NEAR OHIO AND LIFT
NORTHEAST TO LAKE ERIE BY FRIDAY MORNING. DESPITE A LACK OF
INSTABILITY...LARGE SCALE ASCENT AHEAD OF THE DEEPENING LOW WILL
RESULT IN A CONTINUED THREAT OF SCATTERED SHOWERS THROUGH THE NIGHT.
WILL ONLY MENTION ISOLATED THUNDER WITH SOME ELEVATED INSTABILITY
PRESENT.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
FRIDAY IS WHEN THE BEST THREAT FOR AT LEAST LOCALIZED HEAVY RAINFALL
AND POSSIBLE FLASH FLOODING WILL OCCUR. CONVECTIVELY DRIVEN
SOUTH-NORTH ORIENTED RAIN BANDS WILL DEVELOP BY MID TO LATE
MORNING...AIDED BY INCREASING INSTABILITY AND LARGE SCALE ASCENT ON
THE DIFFLUENT SIDE OF A CLOSED 500 MB LOW OVER THE CENTRAL GREAT
LAKES REGION.

EVEN THOUGH OUR AREA WILL CONTINUE TO BE MOSTLY CLOUDY...SOME
LIMITED HEATING WILL ALLOW FOR SBCAPE TO BUILD TO AROUND 500-1000
J/KG AND WILL BE OF THE TALL-SKINNY VARIETY WITH DEEP LAYER MOISTURE
IN PLACE. THIS SET UP...WITH ANOMALOUSLY HIGH PWATS AROUND +2 STDEV
WILL RESULT IN THE LIKELIHOOD FOR DOWNPOURS AND ISOLATED FLASH
FLOODING. BASED ON LOCAL CSTAR RESEARCH...THE OVERALL SYNOPTIC SET
UP DOES NOT APPEAR TO BE CONDUCIVE TO WIDESPREAD FLASH FLOODING.
REASONS BEING...ONE UPPER JET IS FORECAST TO BE POSITIONED TOO FAR
NORTH INTO QUEBEC...WHILE ANOTHER JET STREAK WILL BE POSITIONED JUST
DOWNSTREAM OF THE 500 MB LOW AND ORIENTED SUCH THAT OUR REGION WILL
BE GETTING TO THE UNFAVORABLE RIGHT EXIT REGION OF THE JET.
ALSO...THE CORE OF STRONGEST 850 MB WINDS WILL BE OVER CENTRAL
NY...WITH THE NOSE POINTING TO SOUTHEAST ONTARIO. SO...OVERALL
LIMITING FACTORS FOR WIDESPREAD HEAVY RAIN EXIST...BUT THERE REMAINS
THE THREAT FOR LOCALIZED HEAVY RAIN AND FLASH FLOODING AND WILL
MENTION IN HWO.

ANOTHER POTENTIAL HAZARD ON FRIDAY IS SEVERE WEATHER. BASED ON
LATEST DATA...IT APPEARS THE SEVERE THREAT IS NEBULOUS AT BEST.
INSTABILITY WILL BE THE MAIN QUESTION...BUT EVEN THE DEEP LAYER 0-6
KM SHEAR MAGNITUDE WILL NOT BE EXCEPTIONALLY STRONG EITHER FOR THIS
TYPE OF ENVIRONMENT AROUND 25 TO PERHAPS 35 KT. FEEL THE BIGGER
THREAT WILL BE THE LOCALIZED FLASH FLOODING BUT WILL HAVE TO WATCH
FOR ANY TALLER UPDRAFTS THAT OCCUR AND MAY BE ABLE TO PRODUCE WET
MICROBURSTS. MID LEVEL LAPSE RATES ARE FORECAST TO BE RATHER MEAGER
AROUND 5.5 TO NEAR 6.0 C/KM. A SECONDARY FRONTAL BOUNDARY WILL BE
POSITIONED ALONG THE MID ATLANTIC REGION...WHICH SHOULD KEEP THE
FOCUS FOR ORGANIZED SEVERE STORMS SOUTH OF OUR AREA.

CONVECTIVE BANDS OF RAIN EXPECTED TO CONTINUE TO FEED INTO THE AREA
FRIDAY EVENING...BUT SHOULD TEND TO DIMINISH OVERNIGHT AS LARGE
SCALE ASCENT DIMINISHES SOMEWHAT WITH THE CORE OF THE UPPER LOW
LIFTING MORE NORTHWARD THAN EASTWARD. WILL CONTINUE TO MENTION HEAVY
RAIN ASSOCIATED WITH STORMS THROUGH MIDNIGHT.

ON SATURDAY MODELS IN DECENT AGREEMENT WITH SHOWING THE OCCLUDED
SURFACE BOUNDARY MOVING THROUGH FROM SOUTHWEST TO NORTHEAST ACROSS
THE AREA DURING THE DAY. ENVIRONMENT ALOFT WILL SLOWLY DRY OUT
ALOFT...WITH AGAIN SOME MARGINAL INSTABILITY DEVELOPING.
HOWEVER...THE THREAT FOR CONVECTION WILL BE AHEAD OF AND ALONG THE
OCCLUDED BOUNDARY...WITH SHOWERS AND THUNDERSTORMS FOLLOWING THE
BOUNDARY EASTWARD AND STABILIZATION OCCURRING IN ITS WAKE. THERE
WILL BE A CONTINUED HEAVY RAIN THREAT ASSOCIATED WITH CONVECTIVE
ELEMENTS AND WILL MENTION IN FORECAST...ALTHOUGH THE THREAT OF ANY
FLASH FLOODING LOOKS TO BE LOWER THAN FRIDAY.

A DRY SLOT WILL MOVE OVER THE AREA SATURDAY NIGHT AS FLOW ALOFT
BECOMES MORE SOUTHWEST. LINGERING LOW LEVEL MOISTURE WILL LIKELY
RESULT IN LOW STRATUS WITH A FEW SHOWERS STILL POSSIBLE MAINLY NORTH
AND WEST OF THE CAPITAL REGION AS A SPOKE OR TWO OF VORTICITY
ROTATES AROUND THE SPRAWLING UPPER LOW.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
THE SLOW MOVING UPPER LOW WILL BE MOVING ACROSS SOUTHERN CANADA AT
THE START OF THE EXTENDED PERIOD.  THE SYSTEM WILL BE CLOSE TO BEING
VERTICALLY STACKED AS IT SLOWLY LIFTS NORTHEAST THROUGH THE DAY ON
SUNDAY ACROSS NORTHEASTERN ONTARIO. WITH THE LATEST 12 UTC GFS
SHOWING THE STORM/S OCCLUDED FRONT HAVING ALREADY MOVED THROUGH OUR
AREA...THE MAJORITY OF THE REGION LOOKS DRY ON SUNDAY...WITH LESS
HUMID AIR MOVING IN ON A W-SW WIND. THE ONLY AREA THAT STILL MAY SEE
SOME SHOWERS WILL BE ACROSS THE FAR NORTHWESTERN PARTS OF THE AREA
/WESTERN ADIRONDACKS/ WHERE CYCLONIC FLOW...AIDED BY ADDITIONAL
MOISTURE OFF LAKE ONTARIO...MAY PRODUCE A FEW SCT RAIN SHOWERS
DURING THE DAY ON SUNDAY. TEMPS LOOK SEASONABLE...WITH TEMPS RANGING
FROM THE MID 70S OVER THE HIGH TERRAIN TO LOWER TO MIDDLE 80S IN
VALLEY AREAS.

HIGH PRESSURE WILL BUILD IN FROM THE WEST FOR SUNDAY NIGHT THROUGH
MONDAY NIGHT...ALLOWING FOR DRY WEATHER. WHILE THE HUMIDITY LEVELS
WILL INITIALLY BE COMFORTABLE...THEY WILL CREEP UPWARD BY MONDAY
EVENING. TEMPS LOOK SEASONABLE AND SIMILAR TO SUNDAY ON
MONDAY...WITH MAX TEMPS IN THE LOWER TO MIDDLE 80S FOR VALLEY AREAS.

ANOTHER SHORTWAVE LOOKS TO APPROACH THE REGION FOR THE MID WEEK
PERIOD. HAVE INCLUDED CHC POPS FOR SHRA/TSRA FOR TUESDAY AND
WEDNESDAY...AS THE SHORTWAVE SLOWLY TRAVERSES THE AREA. WITH THE 12
UTC GFS SHOWING SOME INSTABILITY /LI VALUES LESS THAN ZERO/...WILL
INCLUDE CHC THUNDER DURING THE DAY AND SLIGHT CHC THUNDER DURING THE
OVERNIGHT PERIODS.  MAX TEMPS IN VALLEY AREAS WILL CONTINUE TO BE IN
THE LOWER TO MIDDLE 80S. MIN TEMPS WILL GENERALLY BE IN THE MID 50S
TO MID 60S.

THERE ARE SOME MODEL DIFFERENCES BY THE LATE WEEK PERIOD. THE 00 UTC
ECMWF SHOWED ANOTHER CUTOFF LOW MOVING TOWARDS OUR AREA FROM
CANADA...WHILE THE GFS SHOW GENERALLY ZONAL FLOW...WITH WEAK RIDGING
OVER THE AREA FOR THURSDAY. FOR NOW...WILL GO WITH SLIGHT CHC POPS
FOR THURSDAY...AND CONTINUED SEASONABLE TEMPS.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
WITH A SLOW MOVING COLD FRONT WORKING ACROSS THE REGION...
SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS OUR REGION...ONE HAD
ALREADY MARGINALLY IMPACTED KALB. MORE CELLS ARE ON THE WAY.

WENT AHEAD AND USED A TEMPO AT ALL SITES FOR THUNDER WITH HIGH END
MVFR AND POSSIBLE WIND GUSTS TO 25 MPH FOR THE BALANCE OF THE
AFTERNOON. THEY WILL BE HIT OR MISS BUT UP TO A 50 PERCENT
PROBABILITY THAT ONE COULD IMPACT ANY TAF SITE AT ANY TIME...AT
LEAST BRIEFLY.

OTHERWISE...VFR CONDITIONS WILL PREVAIL THIS AFTERNOON INTO EARLY
EVENING WITH A LIGHT SOUTH OR SOUTHWEST WIND UNDER 10KTS.

FOR THIS EVENING...CONVECTION LOOKS TO DIMINISH BUT WILL CARRY A
VCSH FOR THE EVENING HOURS TO REFLECT ABOUT A 25 PERCENT POSSIBILITY
THAT A SHOWER OR EVEN THUNDERSTORM COULD STILL BRIEFLY IMPACT A TAF
SITE.

LATER OVERNIGHT...THE THREAT OF CONVECTION LOOKS VERY LOW (UNDER 20
PERCENT) AS WE LOOSE THE HEATING OF THE DAY AND THE FRONTAL BOUNDARY
LIFTS BACK NORTH. WITH LOTS OF MOISTURE IN PLACE...SOME FOG (AND
EVEN LOW CLOUDS) A PRETTY GOOD BET ESPECIALLY AT KGFL/KPSF WHERE WE
TAKE CIGS/VSBY TO IFR. AT THE OTHER TWO SITES...KEPT CONDITIONS AT
MVFR FOR NOW. HOWEVER...IF A LOT OF RAIN WERE TO FALL AT ANY SITE
BETWEEN NOW AND THE OVERNIGHT...MIGHT HAVE TO RETHINK THIS SCENARIO.
SO...IF YOU NEED TO FLY OUT OF ANY OF THE AIRPORT SITES EARLY
TOMORROW MORNING...PLEASE CHECK BACK LATER ON.

ON FRIDAY...A STRONG DISTURBANCE MOVING THROUGH THE GREAT LAKES WILL
GENERATE LARGE SCALE ASCENT OVER OUR REGION. SHOWERS AND
THUNDERSTORMS WILL BECOME MORE NUMEROUS. FOR NOW...USED PROB30
GROUPS FOR MVFR THUNDERSTORMS SINCE THE EXACT TIMING OF SHOWERS AND
THUNDERSTORMS REMAINED UNCERTAIN.

OUTLOOK...
FRI-NITE-SAT...SUB-VFR. SHRA/TSRA LIKELY. AM LOW CLOUDS/FOG.
SAT NGT-MON...VFR. NO SIG WX.
TUE...VFR. CHC SUB-VFR SHRA/TSRA.

&&

.FIRE WEATHER...
A STALLED FRONTAL BOUNDARY WILL REMAIN OVER UPSTATE NEW YORK TONIGHT
AND FRIDAY. MEANWHILE...LOW PRESSURE WILL ORGANIZE OVER THE MIDWEST
TONIGHT...AND MOVE INTO THE EASTERN GREAT LAKES FRIDAY INTO SATURDAY
SATURDAY. THE COLD FRONT ASSOCIATED WITH THE STORM SYSTEM WILL
ADVANCE TOWARD OUR REGION REGION ON FRIDAY...AND CROSS THE REGION ON
SATURDAY. THIS WILL RESULT IN A PROLONGED THREAT FOR SHOWERS AND
THUNDERSTORMS THROUGH AT LEAST THE FIRST HALF OF THE WEEKEND...SOME
OF WHICH WILL PRODUCE HEAVY RAINFALL. A WETTING RAINFALL IS LIKELY
FOR THE ENTIRE AREA AT SOME POINT BETWEEN THIS EVENING AND SATURDAY.
HUMID CONDITIONS WILL ALSO PERSIST DURING THIS TIME.

&&

.HYDROLOGY...
A MODERATE TO SIGNIFICANT RAINFALL EVENT REMAINS POSSIBLE FRIDAY
THROUGH SATURDAY. THE RAINFALL WILL LIKELY MAINLY BE DUE TO
CONVECTIVE BANDS OF RAIN...RATHER THAN A WIDESPREAD SWATH OF
STRATIFORM RAIN. THEREFORE...RAINFALL AMOUNTS COULD VARY DRASTICALLY
ACROSS THE AREA DEPENDING ON WHERE THE HEAVIEST CONVECTIVE RAIN
BANDS SET UP. WITH A LOW PRESSURE SYSTEM AND COLD FRONT AFFECTING
THE AREA THROUGH SATURDAY...MOST LOCATIONS WILL HAVE A GOOD
PROBABILITY OF EXPERIENCING MODERATE TO HEAVY RAINFALL AT SOME POINT
DURING THIS TIME.

AGAIN RAINFALL AMOUNTS COULD BE WIDE RANGING DUE TO THE CONVECTIVE
NATURE OF THE PRECIPITATION...WITH GENERALLY 1 TO 3 INCHES EXPECTED
THROUGH THE EVENT ON SATURDAY. SOME LOCALIZED AMOUNTS OF 3 TO 4
INCHES WILL BE POSSIBLE WHERE PERSISTENT DOWNPOURS OCCUR. THERE WILL
BE ABOVE NORMAL DEEP LAYER MOISTURE AVAILABLE...WHICH WILL RESULT IN
THE POTENTIAL FOR DOWNPOURS.

IT IS STILL UNCERTAIN WHERE THE HIGHEST RAINFALL AMOUNTS WILL
OCCUR...ALTHOUGH ISOLATED FLASH FLOODING WILL BE POSSIBLE. AT THIS
TIME IT APPEARS WIDESPREAD FLASH FLOODING IS UNLIKELY...BUT
SITUATION WILL CONTINUE TO BE MONITORED.

MAIN STEM RIVER FLOODING APPEARS UNLIKELY...DUE TO THE LOW FLOWS/DRY
CONDITIONS AND HEAVY RAINFALL POSSIBLY NOT BEING WIDESPREAD ENOUGH
TO HAVE SIGNIFICANT IMPACTS ON THE RIVERS. THERE COULD BE SOME SHARP
WITHIN BANK RISES OVER BASINS THAT RECEIVE GREATER COVERAGE OF
SHOWERS AND THUNDERSTORMS.

WILL CONTINUE TO MENTION POSSIBILITY FOR HEAVY RAIN AND ISOLATED
FLASH FLOODING IN THE HAZARDOUS WEATHER OUTLOOK.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...JPV
NEAR TERM...JPV
SHORT TERM...JPV
LONG TERM...FRUGIS
AVIATION...HWJIV
FIRE WEATHER...JPV
HYDROLOGY...JPV
Hazardous weather outlook, Aug 9, 4:19 PM EDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
419 PM EDT THU AUG 9 2012

MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-082>084-
VTZ013>015-101100-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
419 PM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...EAST
CENTRAL NEW YORK AND SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS INTO THIS EVENING.
THE MAIN THREAT WILL BE FROM DAMAGING WIND GUSTS IN EXCESS OF 58
MPH...ALTHOUGH SOME LARGE HAIL WILL BE POSSIBLE AS WELL.
THUNDERSTORMS ARE EXPECTED TO DECREASE IN COVERAGE AND INTENSITY
TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SHOWERS AND THUNDERSTORMS LIKELY FRIDAY INTO SATURDAY. THERE IS A
LOW PROBABILITY FOR A FEW OF THE THUNDERSTORMS TO BECOME SEVERE ON
FRIDAY...MAINLY FROM DAMAGING WIND GUSTS.

IN ADDITION...ONE TO THREE INCHES OF RAIN ARE EXPECTED THROUGH
SATURDAY AFTERNOON...WITH LOCALIZED AMOUNTS OF 4 INCHES POSSIBLE
WHERE THUNDERSTORMS ARE PERSISTENT. RAINFALL AMOUNTS COULD VARY
WIDELY ACROSS THE AREA. ISOLATED FLASH FLOODING WILL BE
POSSIBLE...ESPECIALLY FRIDAY INTO FRIDAY EVENING. SHARP WITHIN
BANK RISES ARE LIKELY ALONG SOME MAIN STEM RIVERS...WITH PONDING
OF WATER IN LOW LYING...POOR DRAINAGE AND URBAN AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED INTO THIS EVENING.

CTZ001-013-101100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-
419 PM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED INTO THIS EVENING AS AN
INCREASING WARM AND HUMID AIR MASS MOVES INTO THE REGION. WHILE
SEVERE WEATHER POTENTIAL IS LOW...AN ISOLATED WIND GUST TO 50 MPH
IS POSSIBLE. THUNDERSTORMS ARE EXPECTED TO DECREASE IN COVERAGE
AND INTENSITY TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SHOWERS AND THUNDERSTORMS LIKELY FRIDAY INTO SATURDAY. THERE IS A
LOW PROBABILITY FOR A FEW OF THE THUNDERSTORMS TO BECOME SEVERE ON
FRIDAY...MAINLY FROM DAMAGING WIND GUSTS.

IN ADDITION...ONE TO THREE INCHES OF RAIN ARE EXPECTED THROUGH
SATURDAY AFTERNOON...WITH LOCALIZED AMOUNTS OF 4 INCHES POSSIBLE
WHERE THUNDERSTORMS ARE PERSISTENT. RAINFALL AMOUNTS COULD VARY
WIDELY ACROSS THE AREA. ISOLATED FLASH FLOODING WILL BE
POSSIBLE...ESPECIALLY FRIDAY INTO FRIDAY EVENING. SHARP WITHIN
BANK RISES ARE LIKELY ALONG SOME MAIN STEM RIVERS...WITH PONDING
OF WATER IN LOW LYING...POOR DRAINAGE AND URBAN AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

In the hours before

Special weather statement, Aug 9, 4:37 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
437 PM EDT THU AUG 9 2012

NYZ032-033-092130-
HAMILTON NY-NORTHERN HERKIMER NY-
437 PM EDT THU AUG 9 2012

...A STRONG THUNDERSTORM IN

  HAMILTON COUNTY IN EASTERN NEW YORK...
  HERKIMER COUNTY IN EASTERN NEW YORK...

AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...WINDS AROUND 50
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED 6
MILES SOUTHWEST OF MCKEEVER...OR ABOUT 15 MILES SOUTHWEST OF OLD
FORGE...AND MOVING NORTHEAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
MCKEEVER BY 450 PM EDT
NICKS LAKE CAMPGROUND BY 515 PM EDT
OLD FORGE BY 520 PM EDT
ALGER ISLAND PUBLIC CAMPGROUND...LIMEKILN LAKE CAMPGROUND...EAGLE BAY
AND INLET BY 530 PM EDT

LAT...LON 4394 7482 4367 7452 4349 7510 4350 7510
      4375 7513
TIME...MOT...LOC 2037Z 239DEG 17KT 4358 7518

NAS
Special weather statement, Aug 9, 4:49 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
449 PM EDT THU AUG 9 2012

NYZ042-043-092115-
NORTHERN WASHINGTON NY-NORTHERN WARREN NY-
449 PM EDT THU AUG 9 2012

...A STRONG THUNDERSTORM IN

  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  WARREN COUNTY IN EAST CENTRAL NEW YORK...

AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING.  THIS STORM WAS LOCATED 7 MILES WEST OF HAGUE...OR ABOUT
15 MILES NORTHWEST OF WHITEHALL...AND MOVING NORTHEAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
HAGUE BY 510 PM EDT
ROGERS ROCK CAMPGROUND BY 515 PM EDT

LAT...LON 4379 7335 4364 7343 4359 7343 4357 7340
      4363 7336 4362 7330 4353 7324 4332 7326
      4342 7362 4351 7364 4356 7361 4366 7350
      4359 7361 4372 7379 4374 7376 4378 7371
      4381 7338
TIME...MOT...LOC 2049Z 223DEG 14KT 4372 7362

SNYDER
Special weather statement, Aug 9, 5:16 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
516 PM EDT THU AUG 9 2012

NYZ065-066-092145-
WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
516 PM EDT THU AUG 9 2012

...A STRONG THUNDERSTORM IN

  DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...

AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR FISHKILL...
OR ABOUT OVER BEACON...AND MOVING EAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
HOPEWELL JUNCTION BY 530 PM EDT
7 MILES WEST OF PAWLING BY 545 PM EDT

LAT...LON 4156 7399 4158 7396 4175 7353 4152 7354
      4152 7361 4151 7365 4149 7392 4146 7396
TIME...MOT...LOC 2116Z 256DEG 12KT 4151 7385

SNYDER
Special weather statement, Aug 9, 5:22 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
522 PM EDT THU AUG 9 2012

NYZ042-043-092145-
NORTHERN WASHINGTON NY-NORTHERN WARREN NY-
522 PM EDT THU AUG 9 2012

...STRONG THUNDERSTORMS IN

  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  WARREN COUNTY IN EAST CENTRAL NEW YORK...

AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND
HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9
MILES WEST OF EAGLE POINT CAMPGROUND TO EAGLE POINT CAMPGROUND TO
WHITEHALL...OR ALONG A LINE EXTENDING FROM 16 MILES EAST OF INDIAN
LAKE TO 18 MILES NORTH OF WARRENSBURG TO WHITEHALL...AND MOVING EAST
AT 35 MPH.

THUNDERSTORMS WILL BE NEAR...
HAGUE BY 530 PM EDT
EAGLE POINT CAMPGROUND BY 535 PM EDT
ROGERS ROCK CAMPGROUND BY 545 PM EDT

BOATERS ON LAKE GEORGE NORTH OF THE NARROWS SHOULD SEEK SHELTER.

LAT...LON 4377 7334 4372 7336 4369 7340 4359 7342
      4358 7340 4363 7337 4363 7332 4353 7323
      4349 7341 4373 7381 4369 7404 4379 7362
      4381 7338
TIME...MOT...LOC 2121Z 252DEG 30KT 4372 7392 4377 7370
          4357 7338

SNYDER
Special weather statement, Aug 9, 5:27 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
527 PM EDT THU AUG 9 2012

NYZ033-042-092230-
HAMILTON NY-NORTHERN WARREN NY-
527 PM EDT THU AUG 9 2012

...A STRONG THUNDERSTORM IN

  HAMILTON COUNTY IN EASTERN NEW YORK...
  WARREN COUNTY IN EAST CENTRAL NEW YORK...

AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED 6 MILES SOUTHEAST
OF SPECULATOR...AND MOVING NORTHEAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
NORTH CREEK AND JOHNSBURG BY 630 PM EDT

LAT...LON 4380 7405 4378 7404 4375 7404 4376 7393
      4360 7379 4343 7431 4358 7444
TIME...MOT...LOC 2127Z 238DEG 11KT 4355 7427

SNYDER
Special weather statement, Aug 9, 5:55 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
555 PM EDT THU AUG 9 2012

NYZ040-047-092230-
MONTGOMERY NY-SCHOHARIE NY-
555 PM EDT THU AUG 9 2012

...STRONG THUNDERSTORMS IN

  MONTGOMERY COUNTY IN EASTERN NEW YORK...
  SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...

AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...
FREQUENT LIGHTNING...AND HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM AMES TO 8 MILES NORTHWEST OF RICHMONDVILLE TO
23 MILES WEST OF RICHMONDVILLE...OR ALONG A LINE EXTENDING FROM 6
MILES SOUTHWEST OF CANAJOHARIE TO 12 MILES WEST OF COBLESKILL TO
HARTWICK...AND MOVING EAST AT 30 MPH.

THUNDERSTORMS WILL BE NEAR...
CANAJOHARIE...FORT PLAIN...SHARON SPRINGS AND AMES BY 600 PM EDT
FONDA BY 625 PM EDT
TRIBES HILL...COBLESKILL...CENTRAL BRIDGE AND RICHMONDVILLE BY 630 PM
EDT

LAT...LON 4292 7474 4299 7444 4298 7421 4275 7427
      4275 7431 4272 7428 4267 7430 4259 7465
      4265 7464 4274 7467 4283 7466 4286 7476
TIME...MOT...LOC 2155Z 255DEG 25KT 4286 7463 4269 7468
          4259 7497

SNYDER

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 2:44 PM EDTSpecial Weather StatementALYColumbia46 min
Aug 9, 2:49 PM EDTSevere Thunderstorm WarningALYColumbia, Greene56 min
Aug 9, 3:32 PM EDTSpecial Weather StatementALYSchenectady28 min
Aug 9, 3:38 PM EDTAreal Flood AdvisoryALYColumbia, Dutchess, Greene, Ulster69 min
Aug 9, 3:44 PM EDTSpecial Weather StatementALYSaratoga31 min
Aug 9, 3:49 PM EDTSevere Thunderstorm WarningALYFulton, Saratoga28 min
Aug 9, 4:01 PM EDTSpecial Weather StatementALYOneida29 min
Aug 9, 4:20 PM EDTSevere Thunderstorm WarningALYSaratoga, Warren55 min
Aug 9, 4:37 PM EDTSpecial Weather StatementALYHerkimer53 min
Aug 9, 4:43 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer42 min
Aug 9, 4:49 PM EDTSpecial Weather StatementALYWarren26 min
Aug 9, 5:16 PM EDTSpecial Weather StatementALYDutchess29 min
Aug 9, 5:22 PM EDTSpecial Weather StatementALYWarren23 min
Aug 9, 5:27 PM EDTSpecial Weather StatementALYWarren63 min
Aug 9, 5:31 PM EDTAreal Flood AdvisoryALYWarren, Washington4 hr
Aug 9, 6:08 PM EDTSpecial Weather StatementALYWarren52 min
Aug 9, 6:21 PM EDTSpecial Weather StatementALYMontgomery, Saratoga, Schenectady, Schoharie54 min

Nearby

Special Weather Statements in New York, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.